Missouri, 2001Flash Flood in Missouri, August 2, 2001
August 2, 2001 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 2, 2:24 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 2, 2:24 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT THU AUG 2 2001
NO HEADLINES ARE PLANNED FOR THE AFTERNOON FCST PACKAGE...ALTHOUGH
NEIGHBORING OFFICES ARE CARRYING HEAT WARNINGS AND FLASH FLOOD
WATCHES. FOR US SO FAR TODAY THE HEAT INDICES HAVE REACHED CRITERIA
ONLY IN THE UIN AREA. TOMORROW SHOULD BE SIMILAR WITH HEAT INDICES
FROM 100 TO 105. AS FOR FLOODING...FLASH FLOOD GUIDANCE NUMBERS ARE
BETWEEN 1 AND 2 INCHES PER HOUR IN THE ILX AND PAH AREAS WHERE
WATCHES WILL BE ISSUED. GUIDANCE FOR THE LSX COUNTIES THAT BORDER
THESE AREAS IS NEAR 3 INCHES PER HOUR.
19Z SFC ANALYSIS SHOWED A CDFNT FROM LWR MI THRU IL ACROSS SRN IOWA
BECOMING STNRY ACROSS NW MO INTO NRN KS. VIS SAT PICS SHOW
INCREASED CU ALONG THIS LINE...BUT MOST OF THE TSTM ACTIVITY IS
LOCATED IN OTHER AREAS.
AFTERNOON FCST FOR CENTRAL ILLINOIS NEAR OUR EASTERNMOST COUNTIES
WAS UPDATED TO MENTION TSTMS LIKELY...THOUGH CURRENT RADAR LOOPS
SHOW DECREASING ACTIVITY. SECOND...MORE VIGOROUS AREA OF TSTM
ACTIVITY HAS BEEN MOVING FROM ERN NEBRASKA ACROSS IOWA TODAY AND HAS
STARTED TURNING SOUTHEAST. OVERALL THE AVN SEEMS TO BE HANDLING
THIS SITUATION THE BEST AND THE CURRENT FCST FOLLOWS THE AVN TREND
FAIRLY WELL. NO BIG CHANGES ARE PLANNED FOR THE AFTERNOON
PACKAGE...ALTHOUGH POPS TONIGHT WILL PROBABLY BE INCREASED DUE TO
PROXIMITY OF CURRENT ACTIVITY.
THANKS EAX AND PAH AND ILX FOR COORD.
.STL...NONE.
LENNING
In the hours before
Special weather statement, Aug 2, 11:25 AM CST, 5 hours 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT THU AUG 2 2001
THE SEVERE WEATHER THREAT: SEVERE WEATHER IS NOT EXPECTED ACROSS
THE REGION.
FOR THE PERIOD: TODAY AND TONIGHT.
THE WEATHER OUTLOOK: SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER NORTHEAST MISSOURI AND XWEST CENTRAL ILLINOIS LATER THIS
AFTERNOON AND WILL MOVE SOUTH OVERNIGHT. THESE STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.
LENNING
Special weather statement, Aug 2, 4:00 PM CST, 1 hour 10 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030500-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT THU AUG 2 2001
THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS PARTS OF NORTHEAST MISSOURI...AND WEST CENTRAL
ILLINOIS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND NORTH OF A
LINE FROM NOVELTY MISSOURI...TO ST LOUIS MISSOURI...TO FREEBURG
ILLINOIS.
FOR THE PERIOD: TONIGHT.
THE WEATHER OUTLOOK: A LINE OF SHOWERS AND THUNDERSTORMS MOVING
THROUGH PORTIONS OF WEST CENTRAL ILLINOIS IS FORECAST TO MOVE
SOUTHWARD...GENERALLY ALONG THE MISSISSIPPI RIVER TONIGHT. WIND
SHEAR PROFILES AND HIGH INSTABILITY IN THE ATMOSPHERE WILL FAVOR
ORGANIZED SEVERE THUNDERSTORMS WITH THIS LINE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS. WARM TEMPERATURES THROUGH A
DEEP{ LAYER OF THE ATMOSPHERE WILL LIMIT THE HAIL THREAT TONIGHT.
CARNEYFlash Flood, Lewis
- When
- August 2, 5:10 PM CST to 7:25 PM CST
- Where
- Lewis County, East Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.097, -91.722 (the zone’s center; the record gives no point)
Several thunderstorms dropped heavy rain across the east part of Lewis County causing flash flooding. Local law enforcement reported numerous roads covered with water and impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Illinois, August 2, 2001$37 million · 1 event
- Heat in Texas, August 2, 20011 death · 1 event
- Hail and Damaging Winds in Iowa, August 2, 2001$5.0 million · 1.75 in hail · 5 events
- Flash Flood in Florida, August 2, 2001$1.5 million · 1 event
- Tornado in Florida, August 2, 2001$100,000 · F1 · 1 event
- Hail and Damaging Winds in South Dakota, August 2, 2001$200,000 · 1.75 in hail · 5 events
- Flash Flooding in Iowa, August 2, 2001$165,000 · 2 events
- Hail and Damaging Winds in Iowa, August 2, 2001$104,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in Iowa, August 2, 20011 injured · $70,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Illinois, August 2, 2001$50,000 · 52 kt wind · 5 events
- Lightning Strike in Indiana, August 2, 2001$25,000 · 1 event
- Hail and Damaging Winds in Nebraska, August 2, 2001$20,000 · 1.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262732.